Alert archive / New York / Special Weather Statements in 2024
Special Weather Statement, NWS New York, NY
NWS New York, NY issued this special weather statement at Aug 2, 2024, 7:13 AM EDT for Orange County, New York. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 2, 2024, 7:13 AM EDT (11:13 UTC)
- Expired
- Aug 2, 2024, 8:00 AM EDT
- In force
- 47 min
- Issued by
- NWS New York, NY
- Hail
- 0.25 in
- Wind
- 30
County Orange County, NY
The radar
The Albany radar (KENX), 139 km from the middle of the area, began a volume at 11:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 11.2 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2187 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
614
WWUS81 KOKX 021113
SPSOKX
Special Weather Statement
National Weather Service New York NY
713 AM EDT Fri Aug 2 2024
NYZ067-021200-
Orange NY-
713 AM EDT Fri Aug 2 2024
...STRONG THUNDERSTORMS WILL IMPACT WESTERN ORANGE COUNTY THROUGH 800
AM EDT...
At 712 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Highland Lake to near Hainesville. Movement was
east at 25 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to outdoor objects is
possible.
Locations impacted include...
Middletown, Port Jervis, Warwick, Howells, Florida, Cuddebackville,
Otisville, Huguenot, Unionville, Deerpark, Westtown, Slate Hill, Pine
Island, and New Hampton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4150 7472 4150 7448 4154 7445 4122 7430
4121 7438 4136 7469 4137 7469 4139 7471
4140 7474 4143 7474 4143 7476 4145 7476
4146 7475 4149 7476
TIME...MOT...LOC 1112Z 257DEG 23KT 4152 7486 4125 7474
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
$$
JMWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this special weather statement went out at Aug 2, 5:10 AM EDT, 2 hours 3 minutes earlier.
Area forecast discussion, Aug 2, 5:10 AM EDT, 2 hours 3 minutes before
Area Forecast Discussion
National Weather Service New York NY
510 AM EDT Fri Aug 2 2024
.SYNOPSIS...
Weak low pressure system will be moving in with its front today
and will linger across the area going through this weekend. Weak
high pressure builds into the region on Monday before another
cold front passes through the area Monday night. The front
remains in close proximity to the area through midweek.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Weak low pressure system and associated frontal boundary within
area.
A stronger low pressure system in Great Lakes will be
approaching the local region.
Clouds expected to increase this afternoon from west to east. NE NJ
and Lower Hudson Valley have convection start late afternoon.
There remains a heat advisory in effect. Coastal SE CT and
Eastern Suffolk NY still are not included as temperatures will
be relatively cooler with therefore relatively lower heat
indices, more in the lower 90s.
SW Suffolk was added to the heat advisory with most heat indices in
the mid 90s. Also added Orange and Putnam with heat indices now
expected to reach the mid 90s this afternoon. However, with
these areas in Orange and Putnam expected to have more shower
and thunderstorm activity Saturday and higher POPs, these two
zones have their heat advisory only until 8pm this evening.
A MAV/MET blend for highs but manually lowered for coastal SE CT
(marine influence) and Orange as well as Putnam counties (more cloud
coverage and earlier start time of showers and thunderstorms).
&&
.SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY NIGHT/...
Heat advisory continues for much of the same areas as listed in
near term for Saturday until 7pm that evening. Models show a
lull in convection for morning into early afternoon before more
convection develops and moves through. Airmass will remain very
humid with mid to upper 90s heat indices forecast for many
locations once again.
The stronger low pressure system continues to move into the area
tonight. The associated cold front will be moving within the region
from west to east.
The cold front appears to come to a halt within the region for the
weekend.
For tonight, the convection moves across the region from west
to east, bulk of it during the evening hours. Drying conditions
overnight gradually re-establish in the area. Moisture laden low
levels and very humid airmass along with lightening winds
expected to result in patchy fog development overnight into
early Saturday morning.
Next round of showers and thunderstorms appears to be late
Saturday afternoon through Saturday night.
More showers and thunderstorms develop Sunday into Sunday evening
within the forecast region.
These next rounds of showers and thunderstorms seem to be tied to
positive vorticity maxima making their way into the local region
ahead of and along a mid level trough. Main trough axis gets to the
local region by Sunday.
Bulk shear increases more for this weekend so thunderstorms
could produce strong to possibly severe wind gusts in addition
to heavy rain.
&&
.LONG TERM /MONDAY THROUGH THURSDAY/...
Weak high pressure briefly builds in for Monday ahead
of a cold front approaching from the NW. The airmass looks to be
drier and more stable, thus chances of convection along the
front late in the day and at night are low.
There is a bit more uncertainty heading into midweek with the
potential for a tropical system near the Southeast coast. It is too
early to specify the interaction with the frontal boundary close the
area for the midweek period. There will be low chances for
convection at this time. The associated tropical disturbance is
being monitored by the NHC for development over the Greater
Antilles. Please refer to the latest NHC products for the monitoring
of this system.
The warmest day in the long term will be Monday with highs in the
upper 80 to lower 80s. By mid week, temperatures will remain in the
upper 70s and 80s.
&&
.AVIATION /09Z FRIDAY THROUGH TUESDAY/...
A frontal system will slowly approach the region today.
VFR. There is a chance of MVFR conditions with showers and
thunderstorms late this afternoon into the evening, with the best
chances north and west of NYC. A stronger thunderstorm is possible
with gusty winds. Will cover the threat of thunder with a TEMPO,
however the timing of TEMPO group may need to be shift an hour or
two in subsequent forecasts.
Winds start off light southerly to light and variable becoming
southerly everywhere and increase to 10-15kt during the afternoon.
Occasional gusts up to 20 kt are possible during the afternoon.
Winds diminish tonight, becoming light and variable at most
terminals.
Tonight, stratus and/or fog is forecast to develop across portions
of the area. IFR or lower conditions will be possible, especially in
areas that receive rainfall.
NY Metro (KEWR/KLGA/KJFK/KTEB) TAF Uncertainty...
There may be a few showers and/or thunderstorms early this
afternoon, then chance of thunderstorms increase later in the day,
with timing uncertain. A stronger thunderstorm with gusty winds is
possible. The timing of the TEMPO group may need to be adjusted by
an hour or two.
Southerly winds may become occasionally gusty at KEWR, KLGA, and
KTEB, up to 20kt.
OUTLOOK FOR 06Z SATURDAY THROUGH TUESDAY...
tonight: Chance of MVFR/IFR showers and thunderstorms, especially
early. Then a chance of IFR in stratus and fog.
Saturday-Sunday: Chance of MVFR or lower in afternoon/evening
showers/thunderstorms.
Monday: VFR.
Tuesday: Mainly VFR. Low chance of showers and thunderstorms.
Detailed information, including hourly TAF wind component forecasts,
can be found at: https:/www.weather.gov/zny/n90
&&
.MARINE...
Sub-SCA conditions expected through much of Saturday. Southerly
fetch builds ocean seas to near SCA levels Saturday afternoon
and at SCA levels by late afternoon for parts of the ocean. More
SCA level ocean seas forecast thereafter through the rest of the
weekend. Wind gusts could also potentially get to SCA levels for
portions of the waters especially for late Saturday afternoon,
Saturday night and into the latter half of this weekend.
Seas will gradually diminish Monday in a weakening flow and a
diminishing southerly swell.
Swells from a potential tropical system off the Southeast coast
could impact the ocean waters later next week. Please refer to
the latest NHC products for the monitoring of this system.
&&
.HYDROLOGY...
Multiple rounds of showers and thunderstorms could lead to some
locally heavy downpours going through this weekend. WPC has a
marginal risk for excessive rainfall for much of the region.
Minor urban and poor drainage flood impacts potential with
PWATs exceeding 2 inches. Localized flash flooding cannot be
ruled out.
&&
.TIDES/COASTAL FLOODING...
A moderate risk of rip currents at ocean beaches continues
today into Saturday, due to a residual 3-ft swell.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...Heat Advisory until 7 PM EDT Saturday for CTZ005>010.
NY...Heat Advisory until 7 PM EDT Saturday for NYZ069>075-078-
176>179.
Heat Advisory from 11 AM this morning to 8 PM EDT this evening
for NYZ067-068.
Heat Advisory from 11 AM this morning to 7 PM EDT Saturday for
NYZ080.
NJ...Heat Advisory until 7 PM EDT Saturday for NJZ002-004-006-
103>108.
MARINE...None.
&&
SYNOPSIS...BC/JM
NEAR TERM...JM
SHORT TERM...JM
LONG TERM...BC
AVIATION...BC
MARINE...BC/JM
HYDROLOGY...BC/JM
TIDES/COASTAL FLOODING...Hazardous weather outlook, Aug 2, 4:52 AM EDT, 2 hours 21 minutes before
Hazardous Weather Outlook National Weather Service New York NY 452 AM EDT Fri Aug 2 2024 CTZ005>010-NJZ002-004-006-103>108-NYZ069>075-078-176>179-030900- Northern Fairfield-Northern New Haven-Northern Middlesex- Northern New London-Southern Fairfield-Southern New Haven- Western Passaic-Eastern Passaic-Hudson-Western Bergen-Eastern Bergen- Western Essex-Eastern Essex-Western Union-Eastern Union-Rockland- Northern Westchester-Southern Westchester-New York (Manhattan)-Bronx- Richmond (Staten Island)-Kings (Brooklyn)-Northwest Suffolk- Northern Queens-Northern Nassau-Southern Queens-Southern Nassau- 452 AM EDT Fri Aug 2 2024 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT SATURDAY... This Hazardous Weather Outlook is for southern Connecticut, northeast New Jersey and southeast New York. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. NYZ067-068-030900- Orange-Putnam- 452 AM EDT Fri Aug 2 2024 ...HEAT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for southeast New York. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time that would meet NWS warning criteria. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. CTZ011-012-NYZ079-081-030900- Southern Middlesex-Southern New London-Northeast Suffolk- Southeast Suffolk- 452 AM EDT Fri Aug 2 2024 This Hazardous Weather Outlook is for southern Connecticut and southeast New York. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time that would meet NWS warning criteria. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. NYZ080-030900- Southwest Suffolk- 452 AM EDT Fri Aug 2 2024 ...HEAT ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM EDT SATURDAY... This Hazardous Weather Outlook is for southeast New York. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. ANZ331-332-335-338-340-345-350-353-355-030900- Long Island Sound East of New Haven CT/Port Jefferson NY to the Mouth of the Connecticut River- Long Island Sound East of the Mouth of the Connecticut River- Long Island Sound West of New Haven CT/Port Jefferson NY- New York Harbor-Peconic and Gardiners Bays- South Shore Bays from Jones Inlet through Shinnecock Bay- Moriches Inlet NY to Montauk Point NY out 20 nm- Fire Island Inlet NY to Moriches Inlet NY out 20 nm- Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 452 AM EDT Fri Aug 2 2024 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time that would meet NWS warning criteria. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria.
In the hours before
Special weather statement, Aug 2, 7:13 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service New York NY
713 AM EDT Fri Aug 2 2024
NYZ067-021200-
Orange NY-
713 AM EDT Fri Aug 2 2024
...STRONG THUNDERSTORMS WILL IMPACT WESTERN ORANGE COUNTY THROUGH 800
AM EDT...
At 712 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Highland Lake to near Hainesville. Movement was
east at 25 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to outdoor objects is
possible.
Locations impacted include...
Middletown, Port Jervis, Warwick, Howells, Florida, Cuddebackville,
Otisville, Huguenot, Unionville, Deerpark, Westtown, Slate Hill, Pine
Island, and New Hampton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4150 7472 4150 7448 4154 7445 4122 7430
4121 7438 4136 7469 4137 7469 4139 7471
4140 7474 4143 7474 4143 7476 4145 7476
4146 7475 4149 7476
TIME...MOT...LOC 1112Z 257DEG 23KT 4152 7486 4125 7474
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
JMThe office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 11:11 AM EDT | Special Weather Statement | OKX | Orange | 49 min |
| Aug 2, 2:29 PM EDT | Special Weather Statement | OKX | Orange | 46 min |
| Aug 2, 3:15 PM EDT | Special Weather Statement | OKX | Orange | 15 min |
| Aug 2, 3:20 PM EDT | Special Weather Statement | OKX | Orange | 10 min |
| Aug 2, 4:10 PM EDT | Small Craft Advisory | OKX | 67 hr | |
| Aug 2, 6:01 PM EDT | Special Weather Statement | OKX | Orange | 44 min |
| Aug 2, 6:24 PM EDT | Special Marine Warning | OKX | 66 min | |
| Aug 2, 6:35 PM EDT | Areal Flood Advisory | OKX | Bronx, Kings, New York, Richmond, Rockland, Westchester | 85 min |
| Aug 2, 6:46 PM EDT | Severe Thunderstorm Warning | OKX | Kings, Queens, Richmond | 44 min |
| Aug 2, 6:53 PM EDT | Special Marine Warning | OKX | 52 min | |
| Aug 2, 6:58 PM EDT | Special Weather Statement | OKX | Putnam | 47 min |
| Aug 2, 7:13 PM EDT | Special Marine Warning | OKX | 47 min | |
| Aug 2, 7:38 PM EDT | Special Weather Statement | OKX | Putnam | 52 min |
| Aug 2, 2:36 PM EDT | Special Weather Statement | OKX | Bergen | 39 min |
| Aug 2, 5:49 PM EDT | Special Weather Statement | OKX | Bergen, Essex, Union | 41 min |
| Aug 2, 6:08 PM EDT | Severe Thunderstorm Warning | OKX | Bergen, Essex, Hudson, Passaic, Union | 52 min |
| Aug 2, 12:28 PM EDT | Special Weather Statement | OKX | 47 min | |
| Aug 2, 1:02 PM EDT | Special Weather Statement | OKX | 28 min | |
| Aug 2, 1:09 PM EDT | Areal Flood Advisory | OKX | Greater Bridgeport Planning Region, Naugatuck Valley Planning Region | 96 min |
Nearby
Special Weather Statements in New York, 2024Every special weather statement in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.